Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 113, NWS North Platte, NE

June 10, 2006Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 10, 2006, 4:29 PM MDT for Cherry County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2006, 4:29 PM MDT (22:29 UTC)
Expired
Jun 10, 2006, 5:15 PM MDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 1:46 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-578 J/kg
Mixed-layer LCL
1751 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 102229
SVRLBF
NEC031-102315-
/O.NEW.KLBF.SV.W.0113.060610T2229Z-060610T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
429 PM MDT SAT JUN 10 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 515 PM MDT

* AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ELI TO 6 MILES SOUTHWEST OF
  WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER...
  OR ALONG A LINE EXTENDING FROM 18 MILES SOUTHEAST OF MARTIN TO 28
  MILES WEST OF MULLEN...AND MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MEDICINE LAKE BY 435 PM MDT...
  SPECKEL MEIR LAKE BY 445 PM MDT...
  SCHOOLHOUSE LAKE BY 455 PM MDT...
  STEER CREEK CAMPGROUND BY 510 PM MDT...
  NENZEL BY 515 PM MDT...

LAT...LON 4299 10147 4210 10180 4213 10107 4299 10102

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 102250
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 PM CDT SAT JUN 10 2006

NEC031-102315-
/O.CON.KLBF.SV.W.0113.000000T0000Z-060610T2315Z/
CHERRY NE-
450 PM MDT SAT JUN 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR CENTRAL CHERRY COUNTY...

AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF STEER CREEK CAMPGROUND...OR ABOUT 28
MILES WEST OF VALENTINE...MOVING NORTHEAST AT 35 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SATURDAY EVENING FOR SOUTHWEST NEBRASKA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR WESTERN
NEBRASKA.

LAT...LON 4281 10150 4210 10180 4213 10107 4281 10101

$$

CDC
000 
WWUS53 KLBF 102311
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
611 PM CDT SAT JUN 10 2006

NEC031-102321-
/O.EXP.KLBF.SV.W.0113.000000T0000Z-060610T2315Z/
CHERRY NE-
511 PM MDT SAT JUN 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHERRY COUNTY EXPIRES
AT 515 PM MDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SATURDAY EVENING FOR SOUTHWEST NEBRASKA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR WESTERN
NEBRASKA.

LAT...LON 4281 10150 4210 10180 4213 10107 4281 10101

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 12:56 PM MDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 10, 12:56 PM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
156 PM CDT SAT JUN 10 2006

.DISCUSSION...
SEVERE WEATHER APPEARS IMMINENT AGAIN THIS AFTERNOON. BOTH THE NAM
AND THE GFS FIRE OFF A MASSIVE MCS ACROSS THE PANHANDLE WHICH TRACKS
MOSTLY SE TAKING AIM ON SW NEB...LBF AND POINTS WEST. THE GFS TAKES
THE MCS RIGHT OVER LBF PRODUCING 2.50 INCHES OF CONVECTIVE
FEEDBACK. THE NAM IS FARTHER WEST WITH LESS FEEDBACK. AT 18Z A MCS
APPEARS TO BE ORGANIZING ACROSS ERN WY. CELL MOTION ATTM IS NEWD AT
25 MPH. IF THIS MOTION CONTINUES STORMS COULD ENTER FCST AREA AOA
22Z.

ADDITIONAL SEVERE THUNDERSTORM ACTIVITY...ANOTHER MCS COULD FIRE
SUNDAY EVENING ACROSS FAR SWRN NEB AS THE SFC FRONT WILL BE LOCATED
ACROSS THE WRN HIGH PLAINS AND ANOTHER LOW WILL TRACK ALONG THE
FRONT.

MONDAY AND BEYOND...THE HOT DRY SWRN U.S. RIDGE IS FCST TO AMPLIFY
ACROSS THE CENTRAL PLAINS IN CONJUNCTION WITH LOW PRESSURE DEVELOPING
ACROSS THE HIGH PLAINS...THE DAKOTAS AND THEN DROPPING THROUGH
NEBRKASA AS A COLD FRONT LATE NEXT WEEK. MODEL RUN TO RUN CONTINUITY
HAS BEEN IMPROVING TO THE POINT WHERE TEMPS ARE NOW FCST TO RISE INTO
THE 90S WEDS AND THUR FOLLOWED BY A COLD FRONT AND COOLER TEMPS
FRIDAY AND SATURDAY. FCST SKILL THIS FAR OUT IS HIGHLY DEPENDENT ON
MODEL VERIFICATION SKILL...WHICH HAS BEEN POOR THIS YEAR IN THESE
TYPES OF EVENTS. HOWEVER...IF THE GFS AND ECMWF ARE ACCURATE
PREDICTING 580+DM H10-5 THICKNESSES NEXT WEEK...MAX TEMPS IN THE
UPPER 90S TO LOW 100S WILL OCCUR. THE FCST IS AN UPGRADE TOWARD
THIS GOAL WITH HIGHS CURRENTLY IN THE RANGE OF 90 TO 95. THESE FCST
TEMPS ARE ONE CATEGORY...ABOUT 3F...BELOW THE HPC NUMBERS WHICH
FEATURES UPPER 90S. WE NOT THAT BULLISH.

THE NAM12 WAS USED FOR MONDAY AND TUESDAY MAX TEMPS WHICH SHOWS 2M
TEMPS GRADUALLY RISING THROUGH THE 80S TO NEAR 90 ON TUESDAY. THIS IS
ONE CATEGORY BELOW THE HPC NUMBERS. PCPN CHCS CONTINUE AT 20 PERCENT
LATE THURSDAY AND FRIDAY FOR THE COLD FRONT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, Jun 10, 2:04 PM MDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
304 PM CDT SAT JUN 10 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-111000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
304 PM CDT SAT JUN 10 2006 /204 PM MDT SAT JUN 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT TONIGHT
IN AREAS WEST OF A LINE FROM VALENTINE IN CHERRY COUNTY...TO BROKEN
BOW IN CUSTER COUNTY. AN UPPER LEVEL DISTURBANCE LIFTING NORTHEAST
INTO WESTERN NEBRASKA WILL HELP INITIATE STORMS...SOME WHICH WILL
LIKELY BECOME SEVERE WHILE MOVING ACROSS THE EASTERN PANHANDLE
INTO WESTERN NEBRASKA. MODERATE INSTABILITY AND DEEP LAYER
VERTICAL WIND SHEAR WILL SUPPORT SUPERCELL DEVELOPMENT...WITH AN
ISOLATED TORNADO OR TWO ALSO POSSIBLE. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AS THE FRONT SINKS TO THE SOUTHWEST TOWARD THE HIGH PLAINS ON
SUNDAY THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE WEST
OF HIGHWAY 61...FROM MERRIMAN IN WESTERN CHERRY COUNTY...TO
IMPERIAL IN CHASE COUNTY. MONDAY AND BEYOND BUILDING HEIGHTS OVER
THE PLAINS WILL REDUCE THE POTENTIAL FOR STORM DEVELOPMENT THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN THE EASTERN PANHANDLE
AND WESTERN NEBRASKA TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KECK

In the hours before

Local storm report, Jun 10, 3:41 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
441 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TORNADO          7 NNE GORDON            42.90N 102.15W
06/10/2006                   SHERIDAN           NE   LAW ENFORCEMENT

            SPOTTER REPORTS TORNADO ON GROUND 7 EAST 4 NORTH OF
            GORDON. REPORT RELAYED BY GORDON SHERIFF 1630 CDT SHERIFF
            REPORTS MOBILE HOME AND BARN DAMAGED

&&

JSWEET
Local storm report, Jun 10, 3:53 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
453 PM CDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     DOWNBURST        15 NW GORDON            42.96N 102.41W
06/10/2006                   SHERIDAN           NE   DEPT OF HIGHWAYS

            52 KNOT GUST WAS REPORTED BY AUTOMATED SENSORS AT 1624
            CDT NEAR WHITECLAY

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 6:13 PM MDTSevere Thunderstorm WarningLBFCherry27 min
Jun 9, 6:15 PM MDTSevere Thunderstorm WarningLBFCherry45 min
Jun 9, 6:34 PM MDTTornado WarningLBFCherry41 min
Jun 9, 7:16 PM MDTSevere Thunderstorm WarningLBFCherry59 min
Jun 10, 2:41 PM MDTSevere Thunderstorm WarningLBFGarden49 min
Jun 10, 3:02 PM MDTTornado WarningLBFGarden28 min
Jun 10, 3:10 PM MDTSevere Thunderstorm WarningLBFSheridan20 min
Jun 10, 3:31 PM MDTTornado WarningLBFGarden59 min
Jun 10, 3:36 PM MDTTornado WarningLBFCherry, Sheridan54 min
Jun 10, 3:56 PM MDTTornado WarningLBFCherry34 min
Jun 10, 4:12 PM MDTSevere Thunderstorm WarningLBFDeuel63 min
Jun 10, 4:20 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker55 min
Jun 10, 4:26 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Keith49 min
Jun 10, 4:36 PM MDTTornado WarningLBFCherry39 min
Jun 10, 4:54 PM MDTTornado WarningLBFKeith36 min
Jun 10, 5:02 PM MDTSevere Thunderstorm WarningLBFChase, Perkins58 min
Jun 10, 5:05 PM MDTTornado WarningLBFArthur, McPherson31 min
Jun 10, 5:30 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln60 min
Jun 10, 5:58 PM MDTSevere Thunderstorm WarningLBFChase, Perkins32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.